From Los Angeles, California, USA:
I am 45 years old, have type 2 diabetes, and I have finally controlled my diabetes and have gotten off all medication due to a dramatic and hard earned weight loss. However, my doctor is probably going to start me on prednisone every other day for a year for another illness. How can I combat side effects of prednisone -- such as high blood sugar levels and also weight gain?
Be realistic about what the prednisone will do. In patients who have diabetes, the prednisone will make the sugars higher and frequently will require medication for treatment. Monitor frequently and set realistic goals for treatment.
Original posting 12 Feb 2002
Posted to Other Medications
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.